Alert archive / Arkansas / Tornado Warnings in 1996
Tornado Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 30, 1996, 3:45 PM CST for Little River County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 1996, 3:45 PM CST (21:45 UTC)
- Expired
- Mar 30, 1996, 4:45 PM CST
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Little River County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 4:23 PM CST | Hail 1.75 | Foreman, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 302148 TORSHV ARC081-302245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CST SAT MAR 30 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 445 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ARKANSAS ...LITTLE RIVER COUNTY AT 344 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A DEVELOPING TORNADO OVER WESTERN LITTLE RIVER COUNTY ABOUT 5 MILES NORTHWEST OF FOREMAN MOVING TO THE NORTHEAST AT 25 MPH. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR 4BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS...OR PILLOWS. ...A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 800 PM CST...
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 2:42 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 30, 2:42 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 140 PM CST SAT MAR 30 1996 FORECAST FOR SVR WX REMAINDER OF AFTN AND EARLY EVE CUD BE IFFY WITH DRY LINE MOVING IN FROM WEST AND DRY AIR ALOFT AHEAD OF DRY LINE. 850 WINDS PROGGED TO SHIFT TO WEST EXCEPT OK AND AR PORTIONS WITH WINDS SSW. DRY LINE CURRENTLY OVER PARIS AND TYLER. IF LINE CAN DECELLERATE...COLD FRONT MAY INTERACT AND CREATE SUFF LIFT EVEN WITH JET DYNAMICS ALL NORTH AND( EAST. NGM DOES NOT EVEN SHOW LIFT WITH FRONT SO MAY NEED TO DISCARD THAT ONE ALTOGETHER. COLD AIR SHALLOW SO WILL NOT GET THE BIG FREEZES AFTER THIS SYSTEM. MODEL TEMPS CONSST 1ST THREE PERIODS WILL GO WITH THAT. SHV 53/70/44/73 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:06 PM CST | Severe Thunderstorm Warning | SHV | Sevier | 54 min |
| Mar 30, 4:25 PM CST | Severe Thunderstorm Warning | SHV | Miller | 50 min |
| Mar 30, 4:37 PM CST | Severe Thunderstorm Warning | SHV | Howard | 38 min |
| Mar 30, 4:49 PM CST | Severe Thunderstorm Warning | SHV | Hempstead | 56 min |
| Mar 30, 5:00 PM CST | Tornado Warning | SHV | Lafayette, Miller | 45 min |
| Mar 30, 5:30 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 45 min |
| Mar 30, 5:33 PM CST | Tornado Warning | SHV | Columbia | 42 min |
Nearby
Tornado Warnings in Arkansas, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.